This topic contains 3 replies, has 3 voices, and was last updated by Anonymous 5 years, 10 months ago.
June 25, 2011 at 8:34 am #3306
Hi to all
Mum has been diagnosed with Bowel cancer, Dukes C, T2N2Mx mucinous adenocarcinoma of the appendix. She has had surgery and unfortunately there is not much the doctors can do.
I started mum on DCA the 10mg/kg on 3 May and slowly increased it to 15mg and stopping DCA for weekends. However, since three weeks ago she has started to have upper body, arms, hands and mouth tremors. I asked her hospice nurses and, as she is elderly, they didn't really think much about it. I have ceased the DCA. Is this a side effect and is it reversible? Should I cease DCA altogether or lower the dose? It will be a shame to stop completely because within two weeks of commencing DCA her CA19.9 tumor marker had dropped by 12 points.
PS, whilst being on DCA I was giving mum 2 x 250mg B1 and 4 x 200mg Alpha Lipoic Acid along with other supplements.
Any advice is a blessing.
My best wishes and prayers for all.June 26, 2011 at 1:16 am #3871
Has your mom had any treatment aside from the surgery? For example, chemotherapy or radiation? Either of the latter could be a contribituting factor to the symptoms you describe.
Has your mom experienced numbness or tingling in fingers or toes since beginning DCA? These are usually the first symptoms of peripheral neuropathy, a known side effect which some would refer to as DCA toxicity. I do not remember a single report of arm, mouth or upper body tremors in response to DCA. You are dosing in a range most on this forum would consider safe; and you are using the correct supplements.
I'm not a physician, just a cancer patient who has been helped by DCA, so I cannot advise whether to resume DCA or not. But in this situation I would look further for the cause of the tremors you describe. What imaging studies does mom have? Does your mom have distant tumors, and if so where?
MJune 28, 2011 at 3:13 pm #3874
Thanks for your feedback. Mum had a right hemicolectomy back in November 2010 and palliative chemo (Xeloda – tablet form) followed commencing at Christmas and ended the first week of March.
Mum's tumors are in a jelly consistency (appendix cancer). She has this jelly like substance all around the abdomen, the peritoneal wall and in the liver. Yes, CT scans have been taken but unfortunately we do not have copies of these. In fact, we did not even want to see the pictures as we were so mortified. Sad really.
I have noticed that her tremor is less now. I have decided to wait another week and then play by ear, perhaps on the low dose. I am waiting for bloods to come back as it may be thyroid playing up. Rheumotologist has ruled out Parkinsons. Perhaps its just Senile Tremor.
Finally, I am happy to hear that DCA has helped you. Are you doing any other therapy? I've started to try to alkalanise mum – but it is sooooo challenging. The minute her pH moves to neutral it drops down to acid just as fast. So frustrating.
My best to you and thanks again.
Moonlight66November 1, 2012 at 4:02 pm #4931
My mum is elderly as well, and I found I had to use much less than the recommended amount or side effects (such as tremor, but also fatigue and confusion) became too much. I think it's an age thing. I use less than an eight of a teaspoon – you really don't need much to get a great response with DCA. She says she feels so much better.
For elderly patients, I think the dose needs to be greatly reduced.
I am also using mebendazole. Reported to be a safe and effective treatment.
You must be logged in to reply to this topic.